Thunderstorm Wind, Marion
- When
- May 15, 3:30 PM EST
- Where
- Marion County, Fairmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.483, -80.133
Trees down. Small hail also (less than half an inch).
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 15, 1:02 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT SAT MAY 15 2004 COLD FRONT REMAINS STALLED JUST EAST OF PIT BUT NOT YET THROUGH MGW. AS WEAK WAVE MOVES BY THIS EVENING RIDGE OF HIGH PRESSURE OVER THE NORTHERN LAKES WILL PUSH COOLER DRIER AIR IN FROM THE NORTHWEST. SHOWER WILL END SLOWLY FROM THE WEST OVERNIGHT. LACK OF SURFACE HEATING ACROSS SWRN PA WILL LIMIT INSTABILITY TONIGHT...SO WILL LEAVE OUT MENTION OF THUNDER IN ALL BUT THE SOUTHERN WV ZONES AND GARRETT COUNTY WHERE TEMPS REMAIN WARM AND DEWPOINTS HOLDING IN THE LOWER 60S. FRONT WILL STALL ACROSS WV SUNDAY AND MOVE LITTLE THROUGH THE MIDDLE OF THE WEEK AS A SERIES OF WEAK SHORT WAVES WILL KEEP A CHANCE OF SHOWERS ACROSS THE FORECAST AREA FROM LATE MONDAY THROUGH THURSDAY. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 49 73 54 81 / 50 10 10 20 WHEELING, WV 50 73 54 81 / 50 10 10 20 MORGANTOWN, WV 51 73 54 82 / 60 10 10 30 ZANESVILLE, OH 49 73 55 82 / 40 10 10 30 NEW PHILADELPHIA, OH 48 72 53 80 / 40 10 10 20 FRANKLIN, PA 45 69 50 77 / 40 10 10 20 DUBOIS, PA 47 69 49 76 / 60 10 10 20 LATROBE, PA 50 70 51 78 / 60 10 10 20 BUTLER, PA 48 70 52 80 / 50 10 10 20 INDIANA, PA 48 70 50 77 / 60 20 10 20 OAKLAND, MD 48 68 49 76 / 60 30 20 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SAT MAY 15 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150848- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 450 AM EDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. STORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER THUNDERSTORMS COULD STILL CONTAIN HEAVY DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT SAT MAY 15 2004 WVZ012-021-022-152149- MARION WV-MONONGALIA WV-WETZEL WV- 352 PM EDT SAT MAY 15 2004 ...STRONG THUNDERSTORMS TO CROSS THE AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS MARION...WETZEL...AND MONONGALIA COUNTIES THROUGH 5 30 PM. HEAVY RAIN...GUSTY WIND...AND POSSIBLY SOME HAIL MAY BE EXPECTED WITH THESE STORMS. RESIDENTS SHOULD MOVE INDOORS AS THESE STORMS APPROACH. 15
The Pittsburgh radar (KPBZ), 117 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. Small hail also (less than half an inch).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5398063.